Alert archive / Colorado / Fire Weather Watches in 2012
Fire Weather Watch 3, NWS Pueblo, CO
NWS Pueblo, CO issued this fire weather watch at Mar 12, 2012, 4:12 AM MDT for 4 counties in Colorado. It took effect at Mar 13, 2012, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 12, 2012, 4:12 AM MDT (10:12 UTC)
- In effect from
- Mar 13, 2012, 12:00 PM MDT
- Expired
- Mar 12, 2012, 9:52 AM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Kiowa County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 144 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3546 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
029 WWUS85 KPUB 121012 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 412 AM MDT MON MAR 12 2012 ...A FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR GUSTY WINDS...LOW HUMIDITIES AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 234 THROUGH 237... COZ234>237-130215- /O.NEW.KPUB.FW.A.0003.120313T1800Z-120314T0200Z/ KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 412 AM MDT MON MAR 12 2012 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 234...235...236 AND 237... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER WATCH FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 234...235...236 AND 237. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * HAINES...5. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
1 follow-up statement
948 WWUS85 KPUB 121553 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 952 AM MDT MON MAR 12 2012 ...A RED FLAG WARNING IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR GUSTY WINDS...LOW HUMIDITIES AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 234 THROUGH 237... COZ234>237-130800- /O.UPG.KPUB.FW.A.0003.120313T1800Z-120314T0200Z/ /O.NEW.KPUB.FW.W.0006.120313T1800Z-120314T0200Z/ KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 952 AM MDT MON MAR 12 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR GUSTY WINDS...LOW MINIMUM RELATIVE HUMIDITY VALUES AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 234...235...236 AND 237... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW MINIMUM RELATIVE HUMIDITY VALUES AND HIGH HAINES INDICES...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 234...235...236 AND 237. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH AT TIMES. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * HAINES...5. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at Mar 12, 12:02 AM MDT, 4 hours 10 minutes earlier.
Area forecast discussion, Mar 12, 12:02 AM MDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1202 AM MDT MON MAR 12 2012 .AVIATION... VFR ALL TAF SITES TONIGHT AND MONDAY...WITH MAINLY TERRAIN DRIVEN WINDS. && .PREV DISCUSSION... /ISSUED 312 PM MDT SUN MAR 11 2012/ SHORT TERM... (TONIGHT AND MONDAY) UPPER LOW FINALLY LIFTING OFF INTO WESTERN/CENTRAL KANSAS ATTM WITH ISOLATED REMNANT INSTABILITY SHOWERS WRAPPING AROUND NORTHWEST SIDE. THESE SHOULD QUICKLY DECREASE THIS EVENING AS THE UPPER LOW CONTINUES TO PULL AWAY AND WE LOOSE THE HEATING AND INSTABILITY. WILL HANG ON TO SOME LOCALIZED ISOLATED POPS TO THE EAST OF THE I-25 CORRIDOR THROUGH 02Z. OTHERWISE...EXPECT CLEARING SKIES OVERNIGHT WITH SOME LOCALIZED WESTERLY WINDS SPREADING DOWN THE LOWER EAST FACING SLOPES OVERNIGHT AIDED BY SUBSIDENCE BEHIND DEPARTING SYSTEM AND TIGHTENING SFC PRESSURE GRADIENT AS LEE TROF PULLS EASTWARD. LOCAL 4KM WRF INDICATES A POTENTIAL OF SOME 40 TO 50 MPH WINDS SPREADING DOWN INTO THE AIR FORCE ACADEMY AREA LATER TONIGHT WITH SOME LESSER GUSTS POSSIBLE IN THE WIND PRONE AREAS SOUTH OF COLORADO CITY TO WALSENBURG...AND ACROSS NORTHERN PUEBLO COUNTY. CROSS-SECTIONS AND MODEL SOUNDINGS DON'T LOOK PARTICULARLY FAVORABLE FOR MOUNTAIN WAVE INDUCED WINDS. HOWEVER COULD SEE SOME GAP FLOWS IN THESE AREAS. SPEEDS SHOULD REMAIN BELOW HIGH WIND CRITERIA. MONDAY LOOKS LIKE A NICE DAY UNDER SOUTHWEST FLOW ALOFT. ASIDE FROM SOME BREEZY WEST WINDS TOMORROW MORNING ACROSS THE LOWER EASTERN SLOPES/ADJACENT PLAINS...WINDS DECREASE BY THE AFTERNOON AS LEE TROF REDEVELOPS AND ATMOS BECOMES MORE DEEPLY MIXED. HIGHER PEAKS OF THE MOUNTAINS WILL REMAIN BREEZY TO WINDY THROUGH THE DAY. WITH H7 TEMPS REBOUNDING BACK TO BETWEEN 0 AND +4C...SHOULD SEE TEMPERATURES WARM INTO THE 60S/LOWER 70S FOR THE PLAINS...WITH 50S TO LOWER 60S VALLEYS...AND 30S AND 40S HIGHER MOUNTAIN AREAS. -KT LONG TERM... (MONDAY NIGHT THROUGH SUNDAY) METEOROLOGICAL ISSUES DURING THE LONGER TERM CONTINUE TO INCLUDE UNSEASONABLY MILD TO WARM MID-MARCH TEMPERATURES(ESPECIALLY FROM TUESDAY INTO FRIDAY)...ELEVATED FIRE WEATHER CONCERNS AT TIMES(ESPECIALLY FROM FRIDAY INTO NEXT SUNDAY)...ALTHOUGH TUESDAY MAY NOTE SOME ELEVATED FIRE WEATHER CONCERNS(ESPECIALLY IF SURFACE WINDS ARE STRONGER THAN ANTICIPATED) AND INCREASING CHANCES OF POPS BY NEXT WEEKEND AND ESPECIALLY JUST BEYOND OUR DAY 7 WINDOW. LATEST LONGER TERM COMPUTER SIMULATIONS CONTINUE WITH IDEA OF DRY ZONAL TO SOUTHWESTERLY UPPER FLOW OVER THE FORECAST DISTRICT FROM MONDAY NIGHT INTO FRIDAY NIGHT. ALSO...SEMI-PERMANENT EASTERN PLAINS LEE-SIDE TROUGHING ANTICIPATED THROUGHOUT THE LONGER TERM. NEXT ROUND OF UNSETTLED CONDITIONS ARE PROJECTED TO BEGIN IMPACTING WESTERN SECTIONS OF THE FORECAST DISTRICT FROM SATURDAY MORNING INTO SUNDAY AS NEXT IN A SERIES OF UPPER WAVES MOVES NEAR THIS AREA...WHILE EASTERN SECTIONS MAY NEED TO WAIT UNTIL AFTER NEXT SUNDAY TO EXPERIENCE NEXT ROUND OF MEASURABLE PRECIPITATION. TIGHTENING WIND GRADIENT SHOULD BE NOTED AS EARLY AS FRIDAY AND ESPECIALLY FROM SATURDAY INTO SUNDAY NIGHT. IT STILL APPEARS THAT THE HIGHEST POTENTIAL FOR NEAR CRITICAL TO CRITICAL FIRE WEATHER CONCERNS WILL BE NOTED FROM FRIDAY INTO THE WEEKEND(ESPECIALLY OVER FIRE WEATHER ZONES 231>237)...THANKS TO INCREASING GRADIENT WINDS...LOW RH'S AND UNSEASONABLY WARM TEMPERATURES. IN ADDITION...ELEVATED FIRE WEATHER CONCERNS ARE STILL A POSSIBILITY OVER EASTERN PORTIONS OF THE CWFA ON TUESDAY...ESPECIALLY IF SURFACE/NEAR SURFACE WINDS INCREASE BY A FEW MPH FROM CURRENT CALCULATIONS. WFO PUEBLO WILL CONTINUE TO MONITOR THIS POTENTIAL SITUATION CLOSELY. UNSEASONABLY MILD TO WARM MID-MARCH TEMPERATURES SHOULD BE NOTED OVER THE FORECAST DISTRICT DURING THE LONGER TERM...WITH THE WARMEST TEMPERATURES STILL ANTICIPATED FROM WEDNESDAY INTO FRIDAY...WHERE MAXIMUM TEMPERATURES REACHING INTO THE 70S WILL BE COMMON OVER EASTERN SECTIONS. AVIATION... VFR CONDITIONS EXPECTED AT TAF SITES OVER THE NEXT 24 HOURS. SOME LOCAL VFR CIGS WITH INSTABILITY SHOWERS MAY AFFECT KCOS AND KPUB THROUGH 02Z...HOWEVER THESE SHOULD RAPIDLY DECREASE AFTER 02Z WITH CLEARING SKIES. WINDS WILL REMAIN LIGHT AND DIURNALLY DRIVEN ON MONDAY. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/88
Hazardous weather outlook, Mar 11, 3:18 PM MDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 318 PM MDT SUN MAR 11 2012 COZ058>089-093>099-122130- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 318 PM MDT SUN MAR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT. 31/77
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 9:52 AM MDT | Red Flag Warning | PUB | Baca, Bent, Kiowa, Prowers | 34 hr |
Nearby
Fire Weather Watches in Colorado, 2012Every fire weather watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.